MAUDE Adverse Event Report: K2M, INC. CHESAPEAKE SPINAL SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

K2M, INC. CHESAPEAKE SPINAL SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 2001-15530
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A comprehensive investigation was immediately initiated on receipt of the complaint.The product was not returned to manufacturer for evaluation, and a thorough investigation could not be completed as the lot number has not been identified/confirmed in this case.Since the screw remains in the patient, no physical, chemical evaluation could be performed, and the root cause of the reported issue could not be ascertained.It was reported that the surgeon believed had driven the screw through the titanium insert of the cage at the time of implantation.Therefore, the screw may not have been locked to the plate allowing it to back out after a few months.Since there is no torque limiting device in the provisional handle/driver, this incident likely occurred during provisional tightening.
 
Event or Problem Description
On (b)(6) 2017 it was reported to k2m, inc.That a patient presented with a screw back-out.The patient reportedly had a screw back-out approximately 4 months post-op.There are no plans to revise at this time.The patient is asymptomatic.

Brand Name
CHESAPEAKE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key6530268
Report Number3004774118-2017-00042
Device Sequence Number734199
Product Code MAX
UDI-Device Identifier10888857025424
UDI-Public10888857025424
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K092211
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number2001-15530
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2017
Initial Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1